EconPapers    
Economics at your fingertips  
 

Conservation Payments under Risk: A Stochastic Dominance Approach

Pablo C. Benítez, Timo Kuosmanen (), Roland Olschewski () and Gerrit van Kooten

American Journal of Agricultural Economics, 2006, vol. 88, issue 1, 1-15

Abstract: Conservation payments can be used to preserve forest and agroforest systems. To explain landowners' land-use decisions and determine appropriate conservation payments, it is necessary to focus on revenue risk. Marginal conditional stochastic dominance rules are used to derive conditions for determining the conservation payments required to guarantee that the environmentally preferred land use dominates. An empirical application to shaded coffee protection in the biologically important Chocó region of West Ecuador shows that conservation payments required for preserving shaded coffee areas are much higher than those calculated under risk-neutral assumptions. Further, the extant distribution of land has strong impacts on the required payments. Copyright 2006, Oxford University Press.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (32) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1467-8276.2006.00835.x (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Conservation Payments under Risk: A Stochastic Dominance Approach (2005) Downloads
Working Paper: Conservation Payments under Risk: A Stochastic Dominance Approach (2005) Downloads
Working Paper: CONSERVATION PAYMENTS UNDER RISK: A STOCHASTIC DOMINANCE APPROACH (2004) Downloads
Working Paper: Conservation Payments under Risk: A Stochastic Dominance Approach (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:ajagec:v:88:y:2006:i:1:p:1-15

Access Statistics for this article

American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu

More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2021-09-16
Handle: RePEc:oup:ajagec:v:88:y:2006:i:1:p:1-15